Hail, Caddo
- When
- March 23, 12:58 AM CST
- Where
- Caddo County, 7 mi SSW of (Shv)shreveport Rgnl
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.356, -93.876
Scattered thunderstorms continued to develop along a southeastward moving cold front during the predawn hours on the 23rd across Northwest Louisiana. Weak disturbances aloft and the front itself provided the lift necessary for isolated strong storms, one of which produced dime sized hail across Caddo Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered thunderstorms continued to develop along a southeastward moving cold front during the predawn hours on the 23rd across Northwest Louisiana. Weak disturbances aloft and the front itself provided the lift necessary for isolated strong storms, one of which produced dime sized hail across Caddo Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 22, 11:35 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1235 AM CDT SUN MAR 23 2014 .DISCUSSION... UPDATED TO INCLUDE TERMINAL FORECAST DISCUSSION FOR 23/06Z. && .AVIATION... SHOWERS AND CONVECTION FINALLY STARTING TO INCREASE OVER THE FOUR STATE REGION AND WILL INCLUDE MENTION OF SHOWERS AND THUNDERSTORMS IN REMAINDER OF THE OVERNIGHT HOURS AND INTO EARLY SUNDAY. VFR FLIGHT CATEGORIES WILL BECOME MVFR WITH MOST CEILING AROUND 15 HND TO 25 HND AND VISIBILITY RESTRICTIONS WILL BE 3-5 STATUTE MILES. A SURFACE LOW OVER DEEP EAST TEXAS WITH FRONT ALONG I-20 AND WRAPPING AROUND SOUTH FROM KTYR. THE PRESSURE GRADIENT WILL BE TIGHTENING UP DURING THE OVERNIGHT GENERALLY AFTER 23/08Z WITH WINDS OF 10-15 KNOTS WITH GUSTS TO 25 KNOTS...DROPPING OFF TO NEAR 10 KNOTS AFTER 23/20Z. VFR FLIGHT CATEGORIES RETURNING IN THE EARLY TO MIDDLE OF THE AFTERNOON SUNDAY. /06/ && .PREV DISCUSSION... /ISSUED 958 PM CDT SAT MAR 22 2014/ DISCUSSION... STOUT CAP AROUND 790MB OBSERVED ON 00Z KSHV SOUNDING. FRONT REMAINS STATIONARY NEAR THE I-20 CORRIDOR WITH VERY LITTLE IN THE WAY OF LARGE SCALE FORCING. THUS...CONVECTION HAS HAD QUITE A BIT OF TROUBLE DEVELOPING S OF THE FRONT BUT LATEST RADAR TRENDS INDICATE SOME ACTIVITY TRYING TO ORGANIZE ACROSS DEEP E TX AS WELL AS A FEW SCT SHWRS ELSEWHERE. POST-FRONTAL SHWRS HAVE CONTINUED AS EXPECTED NORTH OF I-30. GIVEN THE LIMITING FACTORS MENTIONED ABOVE...HAVE LOWERED POPS THROUGH 06Z S OF I-30. HAVE ALSO OPTED TO MENTION ONLY ISOLATED THUNDER THROUGH THE REMAINDER OF THE OVERNIGHT/EARLY MORNING HRS DUE TO THE STRENGTH OF THE INVERSION AND OVERALL STABILIZATION DUE TO LOSS OF DAYTIME HEATING. WILL LEAVE POPS INTACT BEYOND 06Z. STILL EXPECTING PRECIP TO INCREASE IN COVERAGE ON BOTH SIDES OF THE FRONT LATER TONIGHT. WEAK UPPER TROUGH EMERGING E OF THE ROCKIES MAY BE ABLE TO PROVIDE SOME ADDITIONAL ASCENT TO AID IN PRECIP DEVELOPMENT. TRANSITION TO SLIGHTLY MORE WNWLY FLOW ALOFT WITH THE TROUGH SHOULD ALSO GET THE FRONT MOVING. LATEST MODELS...INCLUDING THE HRRR...SEEM TO SUPPORT THIS AS THEY CONTINUE TO INCREASE PRECIP COVERAGE AROUND 06Z. OTHER THAN CHANGES TO POPS/WX/QPF...MADE SOME MINOR UPDATES TO DEWPOINTS BASED ON LATEST OBS AND ANALYSIS OF SFC FRONT POSITION. UPDATED TEXT PRODUCTS WILL BE SENT SHORTLY. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 60 40 65 41 / 70 40 10 10 0 MLU 50 60 38 64 40 / 70 40 10 10 0 DEQ 45 59 34 63 33 / 60 20 10 10 0 TXK 46 58 36 62 37 / 70 20 10 10 0 ELD 46 59 36 64 36 / 70 20 10 10 0 TYR 47 57 39 65 38 / 60 40 20 10 0 GGG 49 59 39 65 39 / 60 40 20 10 0 LFK 57 62 43 65 41 / 60 40 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 AM CDT SAT MAR 22 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1142 AM CDT SAT MAR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING ACROSS THE FOUR STATE AREA OVER THE NEXT 24 HOURS. SCATTERED...TO NUMEROUS SHOWERS WITH SOME ISOLATED THUNDERSTORM ACTIVITY WILL BECOME LIKELY LATER TODAY...AND LINGER FOR MUCH OF TONIGHT AND EVEN INTO THE EARLY MORNING HOURS ON SUNDAY...AS ABUNDANT PACIFIC AND GULF MOISTURE OVERRUN THE SLOWLY DEEPENING COOL AIR. AHEAD OF THE COLD FRONT...GUSTY WINDS TO 40 MPH WILL BE POSSIBLE FROM ANY HEAVY DOWNPOURS...BUT SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS ON EITHER SIDE OF THE FRONTAL BOUNDARY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS WILL CONTINUE AS ISOLATED THUNDERSTORM ACTIVITY SLOWLY CONTINUES TO MOVE SOUTHWARD DURING SUNDAY. LIGHT RAIN WILL END OVERNIGHT OR BY SUNRISE ON MONDAY. HIGH PRESSURE WILL CONTINUE TO MOVE INTO OUR AREA WITH REINFORCEMENTS ON TUESDAY WITH LITTLE IF ANY RAIN AND JUST INCREASING CLOUDS. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE LATE IN THE NEW WORK WEEK. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 19
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT SUN MAR 23 2014
TXZ150-152-153-230600-
NACOGDOCHES-RUSK-SHELBY-
1216 AM CDT SUN MAR 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
GARRISON...TIMPSON AND TRAWICK...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TRAWICK...OR 16 MILES NORTH OF
NACOGDOCHES...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1238 AM CDT SUN MAR 23 2014
TXZ110>112-125-126-230630-
CAMP-CASS-MARION-MORRIS-UPSHUR-
1238 AM CDT SUN MAR 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...MORRIS...UPSHUR...CASS AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
CEDAR SPRINGS...HUGHES SPRINGS...JENKINS...LONE STAR AND ORE
CITY...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF LEESBURG...MOVING
EAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 AM CDT SUN MAR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM HAIL 7 S MOUNT ENTERPRISE 31.81N 94.70W
03/23/2014 M1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400127
12SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 AM CDT SUN MAR 23 2014
ARZ070-071-230645-
LAFAYETTE-MILLER-
102 AM CDT SUN MAR 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GARLAND...LEWISVILLE AND STAMPS...
AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR FOUKE...OR 13 MILES SOUTH OF
TEXARKANA...MOVING EAST AT 35 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
09The Shreveport radar (KSHV), 11 km away, was scanning. The volume nearest the first event began at 06:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497857.